Select the search type
  • Site
  • Web
Go

Answers from the BJC Experts

Ask the BJC Expert allows you to get the answers you need about a variety of health, medicine and exercise issues to help you live a more healthy life.

Please browse the most recent questions below or use the search the questions feature to see if the answer to your question is already given. If not, please submit a new question for our experts.

On warfarin. Hard stool. I take lactulose. Is it OK to take liquid paraffin?

The liquid paraffin (refined mineral oil) is a product found in the UK and can interact with both warfarin (Coumadin) and lactulose (Chronulac). Other laxatives can interfere with the actions of lactulose in treating certain conditions. Do not take lactulose and other laxatives together without talking to your health care provider.

When taking warfarin, it is recommended you let your health care professional know if you regularly use mineral oil as a laxative. Mineral oil might change your response to warfarin treatment, and your prescriber may need to monitor your INR regularly to ensure no adverse effects are noted. Be sure to let your prescriber know all the medications you take, prescription and non-prescription, including dietary supplements.

While taking warfarin, you must carefully watch for signs of bruising or bleeding.

4901 Forest Park Avenue
St. Louis, Missouri 63108
314.286.2000
Copyright © 1997- 2021 BJC HealthCare. All Rights Reserved.